MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513331
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Perforation (2001)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf e2114 captures the reportable event of perforation.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 large capacity forceps was used during a gastroscopy and colonoscopy procedure performed on (b)(6) 2025.During the procedure, the forceps completely removed the mucosa and submucosa, with a 4 mm punch specimen.The biopsy site was lost necessitating an exploration of the duodenum for 20 minutes, but the site was lost.This led to several postoperative complications, including pain, the need for a ct scan, nasogastric tube placement, prolonged fasting in an undernourished patient, and antibiotic treatment, ultimately extending hospitalization by three days.Ct findings suggest the presence of a few extra digestive air bubbles, notably periduodenal, perivesicular, and suprahepatic, associated with a small amount of intraperitoneal fluid in the douglas pouch, indicating a post-biopsy digestive perforation.The patient was given morphine for pain management.For antibiotic therapy, the patient was given rocephin and flagyl for 7 days.The patient's condition improved, and they were discharged to a rehabilitation center on february 3, 2025, with no further follow-up needed related to the event.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21591708
Report Number3005099803-2025-00884
Device Sequence Number18209262
Product Code FCL
UDI-Device Identifier08714729648819
UDI-Public08714729648819
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00513331
Device Catalogue Number1333-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2025
Initial Report FDA Received Date03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexFemale